Motrin IB

Generic Name: Ibuprofen

  • Other names:

    Motrin IB - Caplets, Motrin IB - Tablets
  • What is this medication?

    Motrin IB contains a pain reliever/fever reducer and is intended to temporarily reduce fever and provide temporary relief of minor aches and pains due to headache, muscle aches, minor arthritis pain, backache, menstrual cramps, toothache, and the common cold.
  • Are there any warnings associated with Motrin IB?

    This product contains an NSAID, which may cause severe stomach bleeding. The chances are higher if you are age 60 or older, have had stomach ulcers or bleeding problems, take a blood thinning or steroid drug, take other drugs containing prescription or nonprescription NSAIDS (aspirin, ibuprofen, naproxen, or others), have 3 or more alcoholic drinks every day while using this product, or take more of this product or for a longer time than directed.

    The risk of heart attack or stroke may increase if you use more of this product than directed or for longer than directed.

    Do not take more of the product than directed. Do not take for longer than 10 days or take more than 6 tablets in 24 hours., unless a doctor directs you to do so.

    Ibuprofen may cause a severe allergic reaction, especially in people allergic to aspirin. Symptoms may include hives, facial swelling, asthma (wheezing), shock, skin reddening, rash, and/or blisters. If an allergic reaction occurs, stop using this product and seek medical help immediately.

    Do not use this product if you have ever had an allergic reaction to any other pain reliever/fever reducer. Do not use this drug right before or after heart surgery.

    Stop using this product and talk to a doctor if you feel faint, vomit blood, have bloody or black stools, or have stomach pain that fails to get better, as these can be signs of stomach bleeding.

    Stop using this product and talk to a doctor if your pain gets worse or lasts more than 10 days, your fever becomes worse or lasts more than 3 days, you have redness or swelling in the painful area, or you develop any new symptoms.

    It is particularly important to avoid using ibuprofen during the last 3 months of pregnancy unless a doctor definitely directs you to do so, as it may cause problems in the unborn child or complications during delivery.

    Keep this product out of the reach of children. In the event of an overdose, obtain medical help or contact a poison control center immediately.

    Do not use this product if the neck wrap, foil inner seal, or container wrap printed with the words Safety Seal is broken or missing. If your particular product comes in a pouch or a vial blister card, do not use if the packet/package is opened.

  • Should I talk to my doctor before taking Motrin IB?

    Talk to a doctor before using this product if you have problems or serious side effects from taking pain relievers or fever reducers.

    Talk to a doctor before using this product if you are at risk of stomach bleeding due to the factors listed in the warnings section.

    Talk to a doctor before using this product if you have had heartburn or other stomach problems; you are taking a diuretic medication; or you have high blood pressure, heart disease, liver cirrhosis, asthma, or kidney disease.

    Talk to a doctor or pharmacist before using this product if you are taking aspirin to prevent a heart attack or stroke, because ibuprofen may decrease this benefit of aspirin.

    Also talk to a doctor or pharmacist before using this medication if you are under a doctor's care for any serious condition, or if you are taking any other drug.

    Talk to a doctor before using this product if you are pregnant or breastfeeding.

  • What are the possible side effects of Motrin IB?

    Ibuprofen may cause a severe allergic reaction, particularly in people allergic to aspirin. Symptoms may include hives, swelling in the face, asthma (wheezing), skin redness, rash, blisters, and shock.

    This product may cause severe stomach bleeding, since it contains an NSAID. You are more likely to have this problem if you are age 60 or older; you also take a blood-thinning or steroid drug; you have had stomach ulcers or bleeding problems; you use other drugs containing prescription or over-the-counter NSAIDS, such as aspirin, ibuprofen, or naproxen; you take more of the drug or take it for longer than directed; or you consume 3 or more alcoholic drinks daily while using this product.

    Your risk of heart attack or stroke may increase if you use more of this product than directed or use it for longer than directed.

    Side effects cannot always be anticipated. If any develop or change in intensity, tell your doctor as soon as possible. Only your doctor can determine if it is safe for you to continue taking this drug.

  • What should I avoid when taking Motrin IB?

    Do not take more than 6 tablets in 24 hours or for longer than 10 days unless directed by a doctor to do so.
  • What are possible food and drug interactions associated with Motrin IB?

    The risk of severe stomach bleeding is increased if you have 3 or more alcoholic drinks every day while using this product, take a blood thinning or steroid drug, or take other drugs containing prescription or nonprescription NSAIDS (aspirin, ibuprofen, naproxen, or others).

    If Motrin IB is taken with certain other drugs, the effects of either could be increased, decreased, or altered. Always check with your doctor before combining Motrin IB with any other medication.

  • What is the usual dosage of Motrin IB?

    Motrin IB tablets are no longer available for purchase, but can be used until the expiration date printed on the packaging.

    Take this medication with food or milk if stomach upset develops. Use the smallest dose that is effective.

    Adults and children 12 years: Take one 200-milligram caplet or tablet every 4 to 6 hours while symptoms persist. If your pain or fever does not respond to 1 caplet or tablet, 2 may be used. Do not take more than 6 caplets or tablets in 24 hours, unless a doctor directs you to do so.

    Children <12 years: Ask a doctor.

  • How should I store this medication?

    Store at room temperature.